MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00932, 3005168196-2016-00933, 3005168196-2016-00935.The device remains implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400).During the procedure, after delivering four pc400 coils in the target vessel, it was noticed that a pc400 loop was prolapsing in the anterior communicating artery (acom).No flow or thromboembolic problems were observed; however, the protruding pc400 loop was secured using a stent and dual antiplatelet therapy (dapt).There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5763025
Report Number3005168196-2016-00934
Device Sequence Number1179
Product Code HCG
UDI-Device Identifier00814548011813
UDI-Public00814548011813
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2023
Device Catalogue Number4006C0304
Device Lot NumberF62773
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2016
Initial Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR